Druggist Menu
Post Highlights

Disprin Direct: Uses, Side Effect Of Chewable Aspirin

Disprin Direct Uses Side-Effect Of Chewable Aspirin

Disprin Direct is a chewable form of aspirin 300mg tablets. Disprin Direct is placed on the tongue and allowed to disperse without the use of water.

The legal status of Dispirin Direct depends on the pack size of the product. Only one pack size of 16 tablets is currently marketed. This pack size is licensed as a General Sales Licence (GSL) product, meaning it can be sold in any retail outlet.

Where To Get Disprin Direct

Many pharmacies do not stock Disprin Direct as part of their regular stock on display, however some my sell Disprin off planogram. Patients may need to ask about Disprin Direct availability.

Some pharmacies may be able to order Disprin upon request for the same or next day delivery from leading pharmaceutical wholesalers, which stock this product.

What Is Disprin Direct Used For?

women having headache

Aspirin belongs to a group of drugs called non-steroidal anti-inflammatory drugs (NSAIDS).

NSAIDs help with pain management, reduce inflammation and reduce fever (antipyretic effect: reduction of temperature).

With this in mind, Disprin can be used to help:

  • Relieve the pain, including headaches, migraines, toothache, period pains, sciatica and rheumatic pain.
  • Reduce the fever and other symptoms of colds and flu such as the sore throat.
  • Reduce inflammation

Disprin Direct Age And Use Restrictions

Aspirin-containing products can only be given to adults and children over 16 years of age. Children under 16 years of age should not be given aspirin unless instructed by a doctor, for example, for the treatment of Kawasaki’s disease.

Others who should not take Disprin Direct include:

  • Patients diagnosed with hemophilia (a rare condition that affects the blood clotting process in the body)
  • Patients who have or had a stomach ulcer
  • Women who are breastfeeding
  • Pregnant women should avoid aspirin at term (the last three months of pregnancy)

Customers who are asthmatic, allergic to aspirin, pregnant, or allergic to any of the ingredients should speak to a doctor or a pharmacist before using Disprin Direct. Patients who take other medicines should speak to a healthcare professional before taking aspirin. Taking Disprin Direct may affect how other medicines work.

Medicines affected include:

  • Anticoagulant drugs (used to ‘thin’ the blood)
  • Medications that are taken for high blood pressure
  • Medications used to lower uric acid
  • Medicines used in patients after transplantation
  • Medicines used for rheumatoid arthritis
  • Medications that are taken for cancer
  • Ibuprofen or naproxen

Read product information leaflet before taking Disprin chewable tablets.

Quick FAQ

Is it true that disprin is helpful for the heart?
It may be beneficial in the event of a heart attack, as well as preventing one. Daily aspirin therapy, on the other hand, is no longer indicated.

How to take Disprin chewable aspirin

Disprin Direct can be taken without water by placing it on the tongue and allow to disperse. For adults and children over 16 years of age, the recommended dose:

One to three tablets are to be placed on the tongue without water. The dose can be repeated every 4 hours if needed; however, no more than 13 tablets should be taken in 24 hours.

Aspirin 300mg is different from Aspirin 75mg’ baby aspirin‘. When a recommendation is made by a GP to take aspirin daily, it usually means to take 75mg of aspirin and not 300mg. Read more about baby’ aspirin.

Quick FAQ

How long does disprin take to work?
After an oral intake, the impact of this treatment might be seen in 5 to 30 minutes.

Disprin chewable aspirin possible side effects

Taking aspirin may result in experiencing some side effects. This may include:

side effects

  • Hypersensitivity reactions such as skin rashes or itching, coughing, breathing difficulties, an asthma attack.
  • Nausea, vomiting
  • Upset stomach, heartburn

Rarely aspirin can cause serious side effects such as intestinal bleeding. Patients who experience the following side effect should seek medical help urgently:

  • Blood in the vomit
  • Coughing up blood
  • Blood in the urine
  • Vomit which looks like coffee grounds
  • Bright red stools or black tarry stools

Disprin Direct Alternative Options

There are plenty of options for patients who seek to take aspirin 300mg to manage pain or symptoms of cold and flu.

Disprin Direct is the only form of aspirin 300mg marketed as chewable tablets which disperse in the mouth without the use of water. Alternative options to Disprin chewable tablets include products containing more than 300mg of aspirin per tablet.

The most common type of aspirin 300mg is a dispersible form of aspirin available in pharmacies, including a Disprin brand of soluble tablets (also 300mg of aspirin). Aspirin 300mg is also available in the form of standard tablets which are swallowed by patients.

Aspirin products that may be used as an alternative to Disprin Direct:

Anadin range:

  • Anadin Extra contains available in the forms of standard tablets and soluble tablets containing a combination of aspirin 300mg, paracetamol, and caffeine
  • Anadin Original includes a combination of aspirin 325mg and caffeine

Combination products with codeine:

  • Codis 500 tablets contain a combination of Aspirin 500mg and 8mg of codeine per tablet (pharmacy-only medication)

Other alternative options to Disprin Direct

Depending on the indicated use, patients may consider the use of other common analgesics available in the pharmacy or supermarkets, including:

  • Paracetamol
  • Ibuprofen
  • Co-codamol (a combination of paracetamol and codeine)
  • Combination of ibuprofen and codeine (Nurofen Plus)

Quick FAQ

Is it possible to substitute disprin with aspirin?
These pills should not be taken with any other aspirin-containing medication or with any non-steroidal anti-inflammatory pain reliever.
References
  • Brustugun, J., Notaker, N., Paetz, L.H., Tho, I. and Bjerknes, K., 2020. Adjusting the dose in pediatric care by dispersing fragments of four different aspirin tablets. Acta Paediatrica109(11), pp.2394-2401. Available at https://onlinelibrary.wiley.com/doi/abs/10.1111/apa.15216. Accessed on 77/02/2020